Unanswered Hyperglycaemia and bodybuilding

u_e_s_i

u_e_s_i

Well-known member
Awards
2
  • Established
  • First Up Vote
Wasn’t sure exactly where this should go so excuse me if it’s in the wrong place.

So one of my prescriptions is known to induce hyperglycaemia to some degree in the people who take it depending on their dosage. How would this affect my efforts to put on muscle and is there anything I can do to help the situation? Additionally, for cutting, aside from taking something that reduces blood sugar levels twice a day, is there anything else I could do to increase the efficacy of my cuts?
 

jrock645

Well-known member
Awards
4
  • First Up Vote
  • Established
  • Best Answer
  • RockStar
Elevated blood sugar would make it more likely to gain fat while bulking and make it harder to lose fat while dieting. Get a blood glucose monitor to keep track of your blood sugar. It all affects everyone differently, you need to know how much it’s elevating your blood sugar. If it’s only by a couple points and you’re still well within normal range, then don’t worry about it. If a GDA offsets or greatly mitigates it, then great. But without monitoring BG levels, any conversation is purely speculativ.
 
Resolve10

Resolve10

Well-known member
Awards
4
  • Established
  • First Up Vote
  • Best Answer
  • RockStar
Elevated blood sugar would make it more likely to gain fat while bulking and make it harder to lose fat while dieting. Get a blood glucose monitor to keep track of your blood sugar. It all affects everyone differently, you need to know how much it’s elevating your blood sugar. If it’s only by a couple points and you’re still well within normal range, then don’t worry about it. If a GDA offsets or greatly mitigates it, then great. But without monitoring BG levels, any conversation is purely speculativ.
Pretty much agreed.

Couple things to keep in mind. It’s not guaranteed to increase your blood glucose levels so if you haven’t been tracking prior it would be tough to know if it even has. Second, you work out and train and eat right I doubt the medication will have any quantifiable effects that you’d notice as far as decreased training adaptation.

I mean that depends on what it is and I’m no doctor, but I just wouldn’t stress it for now, worrying will do more harm than what issues it may potentially cause.
 
HIT4ME

HIT4ME

Well-known member
Awards
3
  • RockStar
  • Established
  • First Up Vote
I would say this depends on the medication. I mean, prednisone can really F you up with this. If you have to use prednisone long term for something like an autoimmune disease it can induce cushing's syndrome or diabetes for sure.

Some other drugs will probably be less so, and without knowing the class of drug we are talking about it is hard to say for sure.

My guess, though, is that this drug must be a real benefit to a medical condition that you have or the risks would not be acceptable. This being the case, you have to live with it. Your best bets are exercise, good diet, keep calories in check and take care of yourself.

If you become disciplined, you may be able to keep glucose and thus insulin in check. Drugs like this can make things harder for sure, but we all have different challenges and that doesn't mean things are hopeless. The beauty of this hobby is that it isn't about you vs. me. It is about you vs. you and being the best version of you that you can be.
 
HIT4ME

HIT4ME

Well-known member
Awards
3
  • RockStar
  • Established
  • First Up Vote
Also, if you have a concern, get a blood glucose meter and gather some data for yourself. Seeing for yourself will tell you where you stand and if it even makes enough of a difference to warrant worrying. A lot of times we just worry because we lack certainty. What if's scare us more than actual outcomes. No one likes to be caught off guard.
 

Similar threads


Top